Birth Control (Contraception) Community
Severe cramping after a year with Mirena
About This Community:

This patient support community is for discussions relating to birth control and contraception and the various options in practicing birth control.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Severe cramping after a year with Mirena

I have had my Mirena in for about a year and most symptoms have been normal. I have have occasional light bleeding, bloating and slight cramps here and there but for 2 days now I have had incredibly terrible cramps. It extends down my legs and I can barely get out of bed. I am not even bleeding at all this time. My insertion was aweful and the intense pain lasted over a month, even taking motrin daily barely helped. But since then I havn't had pain like I'm experiencing now. I have not had children and I have a tilted uterus, which may be making it worse. How normal is having this severe of cramping this long after insertion and how likely is the chance that it has been lodged into the uterin walls?
Related Discussions
2 Comments Post a Comment
Blank
Avatar_m_tn
My advice to you is:  Call your doctor!  Make sure everything is OK.
I also have the Mirena and have been experiencing your same symptoms (and more).
I wish my doctor had told me of the side effects before I got it but I trusted the info listed on the Mirena's pamphlet...

At first, all was fine with the Mirena and then about 6 to 8 months down the line, I started having bad migraines, feeling very depressed, extremely fatigued all the time, decreased to non-existent sex drive (libido), dull abdominal pain (lower stomach), infections (such as recurring yeast and urinary tract infections), lower back pain, breast pain/tenderness, recurring upper respiratory infections (such as the common cold and bronchitis), on and off nausea, painful menstrual periods, weight gain of over 20 lbs (that I cannot seem to loose, no matter what I try), sinus infections and last but not least, my blood pressure went up...  way up (I am now on high blood pressure medication)!  I thought I was nuts for feeling the way I was until I recently started researching online and found hundreds of other women experiencing the same symptoms!  I am taking this thing out on Monday and hope, as some others, that the symptoms will subside soon.  

I hope you feel better soon.  Wishing you all the best!
Take care,
L
Blank
Avatar_f_tn
Call your doctor! Also check your stings asap. I had severe cramping like I was in labor and called my doc and she made me come in immediately. It was falling out and my uterus was contracting and pushing it out I had it removed and felt relief! The pains went away, so it was defiantly the iud. The doc was also worried I might have a eptopic pregnancy but they checked and it was fine thank goodness, but you should call your doc for sure
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Birth Control (Contraception) Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Women's Health Answerers
136956_tn?1363091289
Blank
ticked
Mississauga, ON
9314345_tn?1409639647
Blank
PrincessSaturn
Avatar_f_tn
Blank
arlandonbloom
CO
Avatar_f_tn
Blank
Ssally141
Avatar_f_tn
Blank
lucknlove1989
Bellflower, CA